User Profile
I have had 4 MRI's and no longer have any kind of microadenoma on my pituitary gland. I am still noticing elevated prolactin levels and have had mildly elevated prolactin for probably 6-7 years. I'm taking Zoloft 150 mg for chronic OCD symptoms. My desire is to lower prolactin, but yet I cannot reasonably come off the medication as my OCD symptoms are far too bothersome to leave them untreated. I went all the way down to 50 mg on Zoloft and held that dose for around 6 months, and even though it lowered my prolactin and helped my total and free testosterone a bit, it was far too difficult for me to do. I often experience fatigue and weight gain from the higher prolactin, but if reducing the dose isn't feasible enough to get prolactin lowered, what else can I do besides tamper with the Zoloft medicine with my psychiatrist? I also am on Focalin tablets for ADHD. Androgel has lowered prolactin slightly, and Focalin too, but both are hard on OCD for me. What else can lower prolactin


Did you find this post helpful?
|

User Profile
replied December 31st, 2018
Gland Disorders Answer A64707
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. Psychiatric meds and stimulants both lead to increased prolactin levels, unless they are notoriously high or have symptoms, ignore. Otherwise let an endocrinologist have a look and prescribe some meds.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care


|
Did you find this post helpful?
Quick Reply
Must Read
What does it mean to have low levels of thyroid hormone in the body? We outline how doctors define hypothyroidism here....
What medical conditions cause hypothyroidism? And what puts you at risk of developing these conditions? More hypothyroid basics here....
When are symptoms of hypothyroidism serious? When should you seek medical help. Click here to learn when doctors recommend you come in for a visit....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Gland Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.